Hail, Monroe
- When
- August 18, 9:00 PM EST
- Where
- Monroe County, Lewisville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.767, -81.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 18, 1:53 PM EST, 7 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 253 PM EDT WED AUG 18 2004 .AVIATION... ANY AFTN CU SHOULD DISSIPATE TOWARD EVENING TO BE REPLACED BY MID DECK. WILL LEAVE OUT CHC FOR THE EVENING PERIOD THOUGH COULD BE SOME RENEGADE CONVECTION DEVELOP LATE AFTERNOON INTO THE EVENING. MAIN EVENT WITH FRONT APPROACHING WILL BE AFT 06Z WRN TERMINALS AND TOWARD DAWN PIT TERMINAL WHEN WILL GO WITH TEMPO MVFR CIGS AND VSBY IN TRW-. && .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... A WEAK COLD FRONT WILL PUSH ACROSS THE FORECAST AREA LATE TONIGHT INTO THURSDAY MORNING AND STRETCH OUT EAST-WEST ACROSS THE SOUTHERN COUNTIES BY THURSDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF AND WITH THE FROPA WITH THE GREATEST CHANCE OF SHOWERS AFTER MIDNIGHT INTO THURSDAY MORNING. A WAVE WILL FORM ON THE FRONT BY FRIDAY MORNING AND PUSH INTO THE OHIO VALLEY. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGH FRIDAY NIGHT AHEAD OF THIS SYSTEM. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... A STRONGER COLD FRONT WILL PUSH THROUGH THE DISTRICT SATURDAY MORNING BRINGING AN END TO THE SHOWERS SATURDAY AFTERNOON AND MUCH COOLER TEMPERATURES FOR LATE FRIDAY INTO SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && AVIATION...08 SHORT TERM...08 LONG TERM...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 445 AM EDT WED AUG 18 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-190844- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 445 AM EDT WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 717 PM EDT WED AUG 18 2004 OHZ040-190030- CARROLL OH- 717 PM EDT WED AUG 18 2004 ...THUNDERSTORMS MOVING INTO CARROLL COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED THUNDERSTORMS MOVING EAST ACROSS THE NORTHERN SECTIONS OF TUSCARAWAS COUNTY INTO THE NORTHERN HALF OF CARROLL COUNTY. STORMS ARE MOVING EAST AT 25 MPH AND WILL MOVE THROUGH THE NORTHERN PART OF CARROLL COUNTY BETWEEN 7:15 AND 8:15 PM. TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING STRIKES, GUSTY THUNDERSTORM WINDS AND HAIL ARE LIKELY. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
827 PM EDT WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL MINERAL CITY 40.60N 81.36W
08/18/2004 0.88 INCH TUSCARAWAS OH COUNTY EOC
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
904 PM EDT WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL ZANESVILLE 39.95N 82.01W
08/18/2004 0.75 INCH MUSKINGUM OH SKYWARN SPOTTER
TREE DOWN.
0750 PM TSTM WND DMG CARROLLTON 40.58N 81.09W
08/18/2004 CARROLL OH COUNTY EOC
3 TREES DOWN.
&&
AWIPSUSRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 914 PM EDT WED AUG 18 2004 OHZ058-068-190235- GUERNSEY OH-NOBLE OH- 914 PM EDT WED AUG 18 2004 ...STRONG THUNDERSTORM MOVING INTO AREA... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A STRONG THUNDERSTORM BETWEEN CLAYSVILLE AND CUMBERLAND IN SOUTHERN GUERNSEY COUNTY, MOVING EAST AT 25 MILES AN HOUR. THIS STORM WILL PRODUCE FREQUENT LIGHTENING STRIKES AND TORRENTIAL RAIN. ALSO, WIND GUSTS TO 40 MILES AN HOUR AND SMALL HAIL ARE POSSIBLE. AREAS AFFECTED INCLUDE GLENWOOD, SARAHSVILLE, AND SENECA LAKE. ROADS IMPACTED ARE INTERSTATE 77, AND ROUTES 146 AND 285. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 951 PM EDT WED AUG 18 2004 WVZ004-190215- MARSHALL WV- 951 PM EDT WED AUG 18 2004 ...STRONG THUNDERSTORM MOVING INTO AREA... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A STRONG THUNDERSTORM CROSSING THE OHIO RIVER, INTO MARSHALL COUNTY WEST VIRGINIA, MOVING EAST AT 30 MILES AN HOUR. THIS STORM WILL PRODUCE FREQUENT LIGHTENING STRIKES AND TORRENTIAL RAIN. ALSO, WIND GUSTS TO 40 MILES AN HOUR AND SMALL HAIL ARE POSSIBLE. AREAS AFFECTED INCLUDE GRAVE CREEK, GLEN EASTON, AND CAMERON. ROADS IMPACTED ARE COUNTY ROADS 21 AND 62, AND ROUTE 250. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 PM EDT WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 3 S SUMMERFIELD 39.75N 81.34W
08/18/2004 0.75 INCH NOBLE OH COUNTY EOC
TREE DOWN.
&&
AWIPSUSRThe Pittsburgh radar (KPBZ), 120 km away, was scanning. The volume nearest the first event began at 01:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417759.